| Model Number |
M00584050 |
| Medical Device Problem Codes |
Break (1069); Deformation Due to Compressive Stress (2889); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/23/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Imdrf device code a0406 captures the reportable event of cutting wire kinked.
Event or Problem Description
Note: this report pertains to one of two devices that were used in the same patient and procedure.It was reported to boston scientific corporation that a dreamtome rx 44 was attempted to be used in the papilla of vater during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat common bile duct (cbd) stones performed on (b)(6) 2025.During the procedure, the dreamtome rx 44 weas used but, the cutting wire broke the moment the wire was energized.A photo of the device was provided and shows the cutting wire was broken and kinked.An autotome rx 44 was attempted to be used but, the cutting wire broke.It was reported that no part of the cutting wire of either device detached or fell into the patient.The procedure was completed with another autotome rx 44.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Imdrf device code a040601 captures the reportable event of cutting wire kinked.Block h11: investigation results: the returned dreamtome rx 44 was analyzed, and a visual inspection found that the cutting wire was blackened, kinked and broken from the proximal pierce hole.Media analysis was performed based on the photos provided by the complainant, where was possible to observe the capital equipment with the set up for the procedure, also, the device in its pouch with the cutting wire broken and kinked.No other problems with the device were noted.With all the available information, boston scientific concludes the reported events of cutting wire break and cutting wire kinked were confirmed.The results of the analysis performed on the returned device found that the cutting wire was kinked and broken from the proximal pierce hole.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.The break in the cutting wire could have been generated if there was contact between the device and the scope during energization or if the device exceeded the maximum of voltage during procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wires integrity, causing premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can bend the cutting wire as observed in the product analysis.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.
Event or Problem Description
Note: this report pertains to one of two devices that were used in the same patient and procedure.It was reported to boston scientific corporation that a dreamtome rx 44 was attempted to be used in the papilla of vater during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat common bile duct (cbd) stones performed on (b)(6) 2025.During the procedure, the dreamtome rx 44 was used but, the cutting wire broke the moment the wire was energized.A photo of the device was provided and shows the cutting wire was broken and kinked.An autotome rx 44 was attempted to be used but, the cutting wire broke.It was reported that no part of the cutting wire of either device detached or fell into the patient.The procedure was completed with another autotome rx 44.There were no patient complications reported as a result of this event.